A 20-year-old female asked:
I have brown/red discharge again. im on the depo-provera shot for 4 months now, my next shot is nov. 3rd. how long does the spotting discharge last ?
1 doctor answer • 1 doctor weighed in
Specializes in Pediatrics
By 12 months,, 50%: of women stop having menses with Depo, but the other 50% continue to have some spotting or irregular periods after that. The first 3 months are reported to be the most bothersome. Some women may benefit from cyclical low dose estrogen in addition to the Depo which may regulate the bleeding, but still give good contraception, but your doctor can better inform you if you are a candidate for that.
3.7k viewsAnswered >2 years ago
Last updated Sep 22, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.